Alert archive / Kansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 92, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 22, 2001, 10:00 PM CDT for Cherokee County, Kansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 22, 2001, 10:00 PM CDT (03:00 UTC)
- Expired
- Apr 22, 2001, 11:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 98 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 10:33 PM CDT | Thunderstorm Wind | Weir, KS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1428 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 230303
SVRSGF
KSC021-230400-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT SUN APR 22 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEROKEE COUNTY IN SOUTHEAST KANSAS
* UNTIL 1100 PM CDT
* AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF CHETOPA...MOVING
NORTHEAST AT 55 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE
DIME SIZE HAIL...AND WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TREECE BY 1015 PM CDT.
COLUMBUS...BAXTER SPRINGS BY 1020 PM CDT.
WEST MINERAL BY 1025 PM CDT.
WEIR...SCAMMON BY 1030 PM CDT.
THE TOWNS OF MELROSE...FAULKNER...HALLOWELL...SHERWIN AND STIPPVILLE
ARE ALSO IN THE PATH OF THIS STORM.
IN ADDITION TO HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3675 9549 3662 9534 3702 9465 3734 9461
3731 9494
BROWNINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 2:00 PM CDT, 8 hours earlier.
Area forecast discussion, Apr 22, 2:00 PM CDT, 8 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 PM CDT SUN APR 22 2001 MAIN FOCUS WILL BE WITH WINDS AND THUNDERSTORM/SEVERE CHANCES TONIGHT. CURRENTLY...SQUALL LINE HAS FORMED AHEAD OF DRY LINE IN WESTERN OKLAHOMA/CENTRAL KS/CENTRAL TX. SURFACE LOW WAS LOCATED ACROSS SE COLORADO WITH DRY LINE THROUGH TX PANHANDLE. CLOUDS ACROSS S MO HAVE KEPT HEATING TO A MINIMUM THUS FAR WITH DEW POINTS ONLY IN THE UPPER 50S TO LOW 60S. WINDS HAVE CONTINUED TO INCREASE AT THE SURFACE AND WERE JUST UNDER THE CRITERIA FOR WIND ADVISORY IN JLN AREA...WHERE ADVISORY IS IN EFFECT INTO THE EVENING. WILL LIKELY EXTEND THIS ADVISORY SEVERAL MORE HOURS INTO THE EVENING. WATER VAPOR IMAGERY SHOWS UPR LOW BEGINNING TO LIFT NE AND WAS NOW LOCATED IN EASTERN COLORADO. THIS FEATURE SHOULD CONTINUE LIFTING NE TONIGHT INTO THE N PLAINS...WITH SFC LOW LIFTING NE INTO NORTHEAST MN BY MONDAY MORNING. TRAILING COLD FRONT SHOULD ENTER WESTERN MISSOURI BY MORNING WITH PRE-FRONTAL SQUALL LINE EXPECTED TO MOVE WEST TO EAST ACROSS THE AREA THIS EVENING AND OVERNIGHT. MAIN THREAT WITH THIS FEATURE WILL BE STRAIGHT LINE DAMAGING WINDS. FRONT MOVES THROUGH THE AREA ON MONDAY WITH DRY AIR PUSHING IN BEHIND SQUALL LINE. WRAP AROUND 850 MOISTURE MOVES INTO THE AREA DURING THE AFTERNOON ON MONDAY ALONG WITH COLD POOL OF AIR. WILL GO WITH MOSTLY CLOUDY CONDITIONS MONDAY AND NOT MUCH OF A TEMPERATURE RISE WITH CAA AND CLOUD COVER. HIGH PRESSURE BUILDS INTO THE AREA AT THE SURFACE ON MONDAY NIGHT ALONG WITH DRIER AIR. SHOULD SEE LOWS INTO THE MID TO UPPER 30S MOST LOCATIONS...DONT THINK TEMPS WILL BE COOL ENOUGH FOR FROST ADVISORY AT THIS TIME...BUT NEXT COUPLE OF FORECAST SHIFTS WILL NEED TO KEEP AN EYE ON THIS. ANOTHER COLD FRONT LOOKS TO PUSH INTO THE AREA ON TUESDAY NIGHT AND WEDNESDAY...WITH SOME MOISTURE CONVERGING ALONG THE FRONT...BUT DOESNT LOOK SIGNIFICANT ENOUGH FOR POPS AT THE MOMENT. REMAINDER OF WEEK LOOKS TO BE DRY...WITH UPPER LEVEL RIDGE TO THE WEST. 850 RIDGE OVERHEAD AND WILL KEEP GULF MOISTURE SHUT OFF. FCSTID = 5 SGF 57 64 37 68 / 70 30 0 0 JLN 56 64 40 70 / 80 10 0 0 UNO 60 67 39 68 / 40 60 0 0 VIH 59 65 37 64 / 60 50 0 0 .SGF... MO...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES MOZ066... MOZ077...MOZ088...MOZ093...MOZ101. KS...WIND ADVISORY FOR THIS AFTERNOON AND EVENING FOR ZONES KSZ073... KSZ097...KSZ101. LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:30 PM CDT | Severe Thunderstorm Warning | SGF | Crawford | 30 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.